Alert archive / Oregon / High Surf Warnings in 2010
High Surf Warning 2, NWS Medford, OR
NWS Medford, OR issued this high surf warning at Jan 19, 2010, 2:59 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 31 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2010, 2:59 AM PST (10:59 UTC)
- Expired
- Jan 20, 2010, 9:43 AM PST
- In force
- 31 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 5:08 AM PST | HEAVY RAIN 1.53 | 4 Ne Gold Beach, OR | 5 AM TO 5 AM |
| Jan 19, 7:34 AM PST | HEAVY RAIN 1.87 | 4 S Ophir, OR | 24 HOUR PERIOD |
| Jan 20, 5:27 AM PST | HEAVY RAIN 2.43 | 4 Ne Gold Beach, OR | 24 HOUR PERIOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416 WHUS46 KMFR 191059 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 259 AM PST TUE JAN 19 2010 ORZ021-022-191900- /O.UPG.KMFR.SU.Y.0003.000000T0000Z-100120T0600Z/ /O.NEW.KMFR.SU.W.0002.100119T1059Z-100120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 259 AM PST TUE JAN 19 2010 ...HIGH SURF WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL CONTINUE TO GENERATE STRONG WESTERLY SWELL OVER THE NEAR SHORE WATERS THROUGH WEDNESDAY MORNING. SEAS OF 20 TO 23 FEET CAN BE EXPECTED WITH LARGE BREAKERS OF 26 TO 30 FEET IMPACTING THE COASTLINE. YET ANOTHER STORM WILL APPROACH THE COAST WEDNESDAY NIGHT...LIKELY KEEPING HIGH SURF CONDITIONS THROUGH MIDWEEK. DURING HIGH SURF CONDITIONS...THE BEACHES CAN BE DANGEROUS. STAY CLEAR OF THE SURF ZONE AND OFF OF JETTIES. LARGE WAVES CAN CREEP UP SUDDENLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ PETRUCELLI
4 follow-up statements
444 WHUS46 KMFR 191844 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1044 AM PST TUE JAN 19 2010 ORZ021-022-200245- /O.CON.KMFR.SU.W.0002.000000T0000Z-100120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1044 AM PST TUE JAN 19 2010 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL CONTINUE TO GENERATE STRONG WESTERLY SWELL OVER THE NEAR SHORE WATERS THROUGH WEDNESDAY MORNING. SEAS OF 20 TO 23 FEET CAN BE EXPECTED WITH LARGE BREAKERS OF 26 TO 30 FEET IMPACTING THE COASTLINE. SEAS WILL DIMINISH BELOW WARNING CRITERIA WEDNESDAY MORNING. YET ANOTHER STORM WILL APPROACH THE COAST WEDNESDAY NIGHT... LIKELY KEEPING SURF CONDITIONS LARGE THROUGH MIDWEEK THOUGH WAVES WILL DIMINISH SOME. DURING HIGH SURF CONDITIONS...THE BEACHES CAN BE DANGEROUS. STAY CLEAR OF THE SURF ZONE AND OFF OF JETTIES. LARGE WAVES CAN CREEP UP SUDDENLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ SK
645 WHUS46 KMFR 200234 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 634 PM PST TUE JAN 19 2010 ORZ021-022-201045- /O.CON.KMFR.SU.W.0002.000000T0000Z-100120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 634 PM PST TUE JAN 19 2010 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL CONTINUE TO GENERATE STRONG WESTERLY SWELL OVER THE NEAR SHORE WATERS THROUGH WEDNESDAY MORNING. SEAS OF 20 TO 23 FEET CAN BE EXPECTED WITH LARGE BREAKERS OF 26 TO 30 FEET IMPACTING THE COASTLINE. SEAS WILL DIMINISH BELOW WARNING CRITERIA WEDNESDAY MORNING. YET ANOTHER STORM WILL APPROACH THE COAST WEDNESDAY NIGHT... LIKELY KEEPING SURF CONDITIONS LARGE THROUGH MIDWEEK THOUGH WAVES WILL DIMINISH SOME. DURING HIGH SURF CONDITIONS...THE BEACHES CAN BE DANGEROUS. STAY CLEAR OF THE SURF ZONE AND OFF OF JETTIES. LARGE WAVES CAN CREEP UP SUDDENLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
812 WHUS46 KMFR 201148 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 348 AM PST WED JAN 20 2010 ORZ021-022-201800- /O.CON.KMFR.SU.W.0002.000000T0000Z-100120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 348 AM PST WED JAN 20 2010 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. DEVELOPING LOW PRESSURE SYSTEM OFF THE COAST WILL CONTINUE TO GENERATE STRONG WESTERLY SWELL OVER THE NEAR SHORE WATERS THIS MORNING. SEAS OF 20 TO 22 FEET CAN BE EXPECTED WITH LARGE BREAKERS OF 26 TO 30 FEET IMPACTING THE COASTLINE. SEAS WILL DIMINISH BELOW WARNING CRITERIA THIS MORNING. YET ANOTHER STORM WILL APPROACH THE COAST WEDNESDAY NIGHT... LIKELY KEEPING SURF CONDITIONS LARGE THROUGH MIDWEEK THOUGH WAVES WILL DIMINISH SOME. DURING HIGH SURF CONDITIONS...THE BEACHES CAN BE DANGEROUS. STAY CLEAR OF THE SURF ZONE AND OFF OF JETTIES. LARGE WAVES CAN CREEP UP SUDDENLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ PETRUCELLI
213 WHUS46 KMFR 201743 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 943 AM PST WED JAN 20 2010 ORZ021-022-210145- /O.CAN.KMFR.SU.W.0002.000000T0000Z-100120T1800Z/ /O.NEW.KMFR.SU.Y.0004.100120T1743Z-100121T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 943 AM PST WED JAN 20 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. INTENSE LOW PRESSURE SYSTEM OFF THE COAST WILL CONTINUE TO GENERATE STRONG WESTERLY SWELL OVER THE NEAR SHORE WATERS THIS MORNING. COMBINED SEAS OF 17 TO 19 FEET CAN BE EXPECTED WITH LARGE BREAKERS OF 22 TO 24 FEET IMPACTING THE COASTLINE. SURF WILL DIMINISH BELOW ADVISORY CRITERIA LATE THURSDAY MORNING. DURING HIGH SURF CONDITIONS...THE BEACHES CAN BE DANGEROUS. STAY CLEAR OF THE SURF ZONE AND OFF OF JETTIES. LARGE WAVES CAN CREEP UP SUDDENLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SK
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Jan 18, 9:00 PM PST, 5 hours 59 minutes earlier.
Area forecast discussion, Jan 18, 9:00 PM PST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST MON JAN 18 2010
.DISCUSSION...THE MAIN LOW PRESSURE IS LOCATED ABOUT 270 MILES
WEST OF NORTH BEND WITH THE OCCLUDED FRONT HAVING MOVED THROUGH
LAKE COUNTY EARLIER THIS EVENING. GUSTY SOUTH TO SOUTHEAST WINDS
HAVE BEEN OCCURRING ALONG THE COAST WITH RECENT SPOTTERS IN
BROOKINGS REPORTED GUST TO 68 MPH. SATELLITE IMAGERY SHOWS ANOTHER
LOW PRESSURE IS MOVING INTO THE INNER WATERS OFF CURRY COUNTY WITH
STORM FORCE GUSTS REPORTED AT BUOYS 15 AND 27. THIS LOW PRESSURE
HAS HELPED TO MAINTAIN SOUTHEAST WINDS IN THE ROGUE VALLEY TONIGHT
AND EXPECTED GUSTY WINDS TO CONTINUE IN THE ROGUE VALLEY UNTIL
AROUND MIDNIGHT.
TO THE SOUTH THE MOUNT SHASTA AREA RECEIVED ABOUT HALF INCH OF
WATER EQUIVALENT IN THE LAST 6 HOURS. WITH SNOW LEVEL AROUND
4000-4500 FEET THIS SHOULD TRANSLATE TO ABOUT 5 TO 6 INCHES OF
SNOW WITH HIGHER AMOUNTS IN THE MOUNTAINS. SOUTH WINDS WILL
CONTINUE TO PROVIDE FOR ENHANCED UPSLOPE SNOW OVERNIGHT AND WILL
KEEP THE HEAVY SNOW WARNING. NEW NAM12 MODEL SHOWS PRECIPITATION
CONTINUING IN SOUTHERN SISKIYOU COUNTY THROUGH TUESDAY.
&&
.AVIATION...GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE AT KMFR
THROUGH LATE THIS EVENING. AT THE COAST LOW LEVEL WIND SHEAR WILL
BE A FACTOR WITH REPORTS OF 50-60KT WINDS. THE TRACK OF THE LOW
PRESSURE OFF CURRY COUNTY COAST WILL BE A FACTOR AND FORECAST
TAKES IT UP TO COOS COUNTY LATER TONIGHT. THIS MAY LEAD TO A
SUDDEN INCREASE IN THE ROSEBURG AREA AROUND MIDNIGHT. CIGS SHOULD
BE AT VFR EXCEPT IN MODERATE SHOWERS OR OVER THE HIGHER MOUNTAIN
PEAKS WHERE MVFR CIGS ARE POSSIBLE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 6 AM PST TUESDAY FOR ORZ021-ORZ022.
HIGH SURF ADVISORY UNTIL 10 PM PST TUESDAY FOR ORZ021-ORZ022.
WINTER STORM WARNING FROM 4 AM TO 10 PM PST TUESDAY FOR .
WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR ORZ026.
CA...WINTER STORM WARNING FROM 4 AM TO 10 PM PST TUESDAY FOR CAZ080-
CAZ082-CAZ083.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ082-
CAZ083.
PACIFIC COASTAL WATERS...STORM WARNING UNTIL 4 AM PST TUESDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
08/99/99Hazardous weather outlook, Jan 18, 4:17 PM PST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 417 PM PST MON JAN 18 2010 ORZ021-022-191600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 417 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH LATE TONIGHT. A HIGH SURF ADVISORY IS ALSO IN EFFECT THROUGH TONIGHT. SEE MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WARNING IS IN EFFECT UNTIL 6 AM PST TUESDAY. THE HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 PM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-191600- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 417 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING. PLEASE SEE WINTER WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING IS ALSO IN EFFECT BEGINNING AT 4 AM PST TUESDAY AND CONTINUING UNTIL 10 PM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-191600- SOUTH CENTRAL SISKIYOU COUNTY- 417 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR ELEVATIONS ABOVE 4000 FEET. PLEASE SEE WINTER WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING IS ALSO IN EFFECT BEGINNING AT 4 AM PST TUESDAY AND CONTINUING UNTIL 10 PM PST TUESDAY FOR ELEVATIONS ABOVE 3500 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-191600- WESTERN SISKIYOU COUNTY- 417 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED EARLY TONIGHT. A WINTER STORM WARNING IS IN EFFECT BEGINNING LATE TONIGHT AT 4 AM PST FOR ELEVATIONS ABOVE 3500 FEET. PLEASE SEE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 3500 FEET WILL REMAIN IN EFFECT THROUGH 10 PM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 18, 9:23 PM PST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
923 PM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM NON-TSTM WND GST BROOKINGS 42.06N 124.29W
01/18/2010 M55 MPH CURRY OR TRAINED SPOTTER
&&
BUNNAGThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 6:06 PM PST | Storm Warning | MFR | 20 hr | |
| Jan 18, 7:19 PM PST | Wind Advisory | MFR | Jackson | 5 hr |
| Jan 19, 3:37 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 25 hr |
| Jan 19, 3:37 AM PST | Wind Advisory | MFR | Curry, Jackson, Josephine | 11 hr |
| Jan 19, 2:52 PM PST | Wind Advisory | MFR | Curry, Jackson, Josephine | 26 hr |
| Jan 19, 3:08 PM PST | Gale Warning | MFR | 46 hr | |
| Jan 19, 3:08 PM PST | Small Craft Advisory for Winds | MFR | 6 hr | |
| Jan 19, 3:08 PM PST | Small Craft Advisory for Winds | MFR | 25 hr | |
| Jan 19, 3:08 PM PST | Storm Watch | MFR | 12 hr |
Nearby
High Surf Warnings in Oregon, 2010Every high surf warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.